Jump to content
Important Survey - Please Participate ×

My Story Spans 35 Years


Recommended Posts

Hello to everyone. I'm Divi. My story is long but, I'll make it short. I was prescribed Clonazepam about 35 years ago. Wasn't for short term back then like it is now.

My dosage was always 3mgs a day. Taken 1mg each 8 hours. I was told it would be for life. It certainly isn't.

I was forced down to two mgs last August. After that, I was made to go to a mental health place for taper. They have been little help

So, I'm tapering myself. I'm down to 1 mg now and about to cut another .25 off this dosage. I'm in protracted withdrawals and just came out of the hospital last week for acute blood pressure.

I normally do not have high blood pressure but, be aware protracted withdrawals can do all sorts of things to you. My life is turned upside down and inside out but, I am determined to get off this poison and never ever touch anything else mental health people say will help.

I'm here because people around me don't understand what I'm going through. Maybe you guys will. Thank you for the creation of this space.

Divi

Link to comment
Share on other sites

[je...]

Hi @[...]

Welcome to BenzoBuddies!

You have had such a difficult time and I very sorry for what you have been through. Nobody should be forced to taper or go to a mental health place to taper. We definitely understand what you are going through and you will find lots of people here with experience and knowledge to help you through this.

Generally we recommend cuts of no more than 5-10% of each new dose every two weeks. But it's best to let your symptoms guide your taper rate as some people have to go even slower. Your 0.25mg cut that you have planned, sounds a bit aggressive to me. It will be a 25% reduction. It might be better to make smaller cuts to avoid intense symptoms.

We are glad you are here and happy to support you! 

Link to comment
Share on other sites

Posted (edited)

@[je...] The cut is 25% of the one mg left. However, I'm already in protracted withdrawals and I can't see not making that cut. When I'm down to .25 I'll go a bit slower but honestly, I've been in protracted withdrawals since last August. I understand how long this can last and also the brain injury that is already happening. I was on Xanax for a short time before I was on this one. It was by prescription too. I was on 9mgs of that one. I removed 1 mg a day for 9 days and then stopped the drug. It was horrible with involuntary jerks and shakes for a year after the stop. I've been tapering this since last august. They pulled an entire mg before sending me to a mental health clinic to be tapered. Now, I'm having many issues but the main one is with them. So, I'm suffering horribly anyway so getting off of this is a good idea to get away from them before they cause more injury. I was about 26 the first time with the xanax. I'm almost 62 now with Clonazepam. I have a lot of other health issues and this drug makes everything worse. We have to remember, it's not us... It's the drug. Thank you very much for the warm welcome and your concern with the taper. They would have had me off it in a month if I hadn't had a melt down. So, I'm feeling better about tapering this way to escape them pulling the rest of the meds before I can get off it. I don't know what else to do. No one in this little town has any skill whatsoever to taper anyone. I have many days that I wonder if I'll ever recover. I know everyone goes through that. I have my faith to carry me through this. It's a scary and very daunting situation.

Edited by [...]
adding the name
Link to comment
Share on other sites

[je...]

I can see you're in a lot of pain, and I know how difficult that is. I don't know what your understanding of protracted withdrawal is, but protracted withdrawal generally refers to symptoms that persist once you have stopped the drug. Here at BenzoBuddies, we consider you protracted if you are not recovered 18 months after stopping the drug. We do not consider someone who is still tapering, protracted.

It would be helpful if you can provide us with your taper history so we know how you have made reductions. And if you are on other medication as well. Your symptoms might be due to rapid reductions and we could try and help you come up with a solution that might help reduce the suffering.

My doctor told me to taper 2mg Clonazepam in 6 weeks. I was bedridden due to his mistakes, but when I came here, I got some good advice, fixed some of the mistakes and I was able to recover and taper properly. We can't make any promises, but we can sure try and see if there's a way we can help you. :hug:

  • Like 1
Link to comment
Share on other sites

Posted (edited)

@[je...] I was diagnosed as having protracted withdrawals. The doctor said you can go into protracted withdrawals when your dosage is suddenly decreased by a lot.

Mine was started with a mg. My dosage was 3 mgs. 1 mg each 8 hours. I've been taken down to 1 mg now.

The PNP doing this has no experience as far as I can tell with tapering anyone. It started fast and then he slowed it down. He very quickly pulled me off the second mg. I have one to go but just finished being in the medical hospital a week ago.

He wasn't concerned. He said it was my PCPs issue not his. Smh... So his idea of a taper has been every 2 weeks pulling .25

I can do bad all by myself. ☹️ I'm not on any other benzos or psych meds, or pain meds. I'm allergic to most everything. I have diabetes which is controlled by my diet. So, I'm not really on anything else but D3 and B-12 once a month.

I can't stop how he's doing this taper. What I can do is get off the rest of this before my next appointment so he doesn't force me to jump off quicker. I'm sure that's his game plan.

Thank you for your post. It's much appreciated. 😊

 

Edited by [...]
spelling error
Link to comment
Share on other sites

They cut the dosage every few weeks. It's a fast taper on my opinion. They say it's safe. My body and blood pressure say it's not. I've told my prescriber but he doesn't want to hear it. So, now I'm at 1mg. In July, another .25 cut is scheduled by my prescriber. He's the kind to retaliate so, I'm trying to be careful around him.

Link to comment
Share on other sites

[je...]

Would it be possible to find another doctor to prescribe for you? Many members have said nurse practitioners are also very good.

Link to comment
Share on other sites

@[je...]

The prescriber is a NP. A psychiatric nurse practitioner but, he only has had a license for 9 years. They make me see him on telehealth since he lives in a far away city.

The place I live in is rural like many places in this state so, having good health care and a doctor is very nearly impossible.

I really don't believe he has ever dealt with this before. Even the pharmacist says his instructions make no sense.

Also, my health care provider is a nurse practitioner. Because of state and government laws in place she can't help with this.

She and my insurance caseworker say only someone in the psychiatric field can handle this medicine, a taper or write a prescription for it. I don't understand why your own PCP can't help you.

Divi

 

Link to comment
Share on other sites

@[je...]

Thank you so much for this! I will give this to his nurse. He may ignore it but, I'm happy to have it.

One thing I'm finding true is the stigmatizing that goes on though you had no idea what was happening to you.

I'm just wondering how many others had absolutely no idea they were opening the door to hell.

I feel strongly if prescribers have no true idea what these drugs do and can do, they should be forbidden at risk of losing the right to practice, to prescribe this class of drugs.

Thank you again for this @[je...]

Divi

  • Like 1
Link to comment
Share on other sites

[je...]

You’re welcome @[...]. There’s also a book that’s recently been published for prescribers to give them guidance on how to deprescribe benzos and antidepressants. If you think that will be beneficial I can give you the Amazon link.

Link to comment
Share on other sites

[je...]

Here you go: Maudsley Deprescribing Guidelines .  I really hope some of these resources can help you. Both of these advocate that tapers should be let by the patient and their symptoms. Not by a rigid taper plan. 

  • Love 1
Link to comment
Share on other sites

@[je...]

Thank you and you're very correct about how the taper should go. I know how I'm feeling and he is more worried about not getting this done fast enough. I'm going to go look at this book. Thank you so much for the support and the link. 🤗

  • Like 1
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...